Alert archive / Maryland / Special Weather Statements in 2012
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at May 23, 2012, 4:40 PM EDT for 4 counties in Maryland. It was in force for 110 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 23, 2012, 4:40 PM EDT (20:40 UTC)
- Expired
- May 23, 2012, 6:30 PM EDT
- In force
- 110 min
- Issued by
- NWS Philadelphia/Mount Holly
Counties Caroline County, MD, Kent County, MD, Queen Anne's County, MD, Talbot County, MD
The radar
The Dover AFB radar (KDOX), 56 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 8.7 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 43 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 816 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
806
WWUS81 KPHI 232040
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
440 PM EDT WED MAY 23 2012
DEZ002-003-MDZ012-015-019-020-232230-
CAROLINE MD-INLAND SUSSEX DE-KENT DE-KENT MD-QUEEN ANNE'S MD-
TALBOT MD-
440 PM EDT WED MAY 23 2012
...SCATTERED THUNDERSTORMS WITH HEAVY RAINFALL...
SCATTERED THUNDERSTORMS WITH HEAVY RAINFALL WILL CONTINUE TO AFFECT
PARTS OF THE MARYLAND COUNTIES OF TALBOT...CAROLINE...QUEEN ANNE'S
AND KENT...AS WELL AS SOUTHWESTERN KENT COUNTY AND NORTHWESTERN
SUSSEX COUNTY IN DELAWARE INTO THE EARLY EVENING. AT 430 PM...THE
HEAVIEST OF THE RAIN WAS FALLING FROM NEAR QUEENSTOWN...EASTON AND
OXFORD IN MARYLAND TO NEAR BRIDGEVILLE IN DELAWARE.
RAINFALL OF A HALF INCH TO AN INCH IS POSSIBLE WITH LOCALLY HIGHER
AMOUNTS. THE HEAVY RAIN MAY CAUSE FLOODING ON ROADWAYS AND IN AREAS
OF POOR DRAINAGE.
THE THUNDERSTORMS WILL BE ACCOMPANIED BY DANGEROUS CLOUD TO GROUND
LIGHTNING. IF YOU OBSERVE THREATENING WEATHER...SEEK SHELTER AT ONCE.
LAT...LON 3868 7623 3887 7626 3884 7625 3881 7621
3889 7621 3894 7624 3890 7626 3899 7627
3901 7618 3903 7625 3917 7629 3936 7614
3938 7577 3864 7551 3860 7571 3868 7576
3870 7584 3867 7594 3857 7604
$$
IOVINO/DIDOMIZIOWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at May 23, 3:56 PM EDT, 44 minutes earlier.
Area forecast discussion, May 23, 3:56 PM EDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 356 PM EDT WED MAY 23 2012 .SYNOPSIS... WEAK HIGH PRESSURE WILL EXTEND INTO THE MID ATLANTIC AND REMAIN NEARBY THROUGH THE WEEKEND. A WEAK COLD FRONT MAY EDGE SOUTHWARD FROM NEW YORK STATE LATE SATURDAY INTO EARLY SUNDAY BEFORE WEAKENING. THIS FRONT IS THEN FORECAST TO ADVANCE NORTHWARD ON MEMORIAL DAY, FOLLOWED BY LOW PRESSURE AND A COLD FRONT APPROACHING THE REGION FROM THE WEST ON TUESDAY AND WEDNESDAY. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... THE WRF-NMMB HAS INITIALIZED SLIGHTLY BETTER THAN THE GFS WITH THE 500MB FLOW, ALTHOUGH THE GFS WAS SLIGHTLY BETTER IN THE NERN CONUS WITH THE 850MB AND 925MB TEMPS. WE WILL CONT TO USE MORE OF THE WRF-NMMB FEATURES ALOFT AND THE LOWER LEVEL GFS TEMPS THROUGH THE SHORT TERM. THERE ARE TWO TRIGGERS FOR MORE ORGANIZED THUNDERSTORMS PER SE, THE ONE THE SHORT WAVE AND THE OROGRAPHIC LIFT WORKING IN TANDEM IN THE NORTHWEST PART OF OUR CWA THIS EVENING. WE ARE SEEING A SECONDARY CONVERGENCE WITH THE BAY BREEZE FRONTS ON THE DELMARVA PENINSULA. LATER ITS THE SHORT WAVE ASSOCIATED WITH THE CLOSE LOW OVER THE SERN CONUS. SOME LOCALLY HEAVY RAIN IS EXPECTED TO PERSIST WITH SHOWERS AND THUNDERSTORMS INTO THIS EVENING, MAINLY TO THE NORTHWEST OF THE I95 CORRIDOR. THERE SHOULD THEN BE A POP LULL AROUND MIDNIGHT WITH AN INCREASE IN POPS SOUTH LATE AS THE SHORT WAVE APPROACHES. BETWEEN THE STRATUS DECK OVER THE SERN COASTAL WATERS AND THE LOCALLY HEAVY RAIN ON LAND, WE ARE CONTINUING THE MENTION OF PATCHY FOG INLAND AND AREAS OF FOG ON THE OCEAN. BECAUSE OF SOME CLOUDS EXPECTED TO COME NORTH WITH THE SHORT WAVE AND OPENING MID LEVEL LOW, CONFIDENCE IS NOT HIGH ENOUGH TO INCLUDE AREAS OF DENSE FOG. AS PER THE CURRENT RELATIVELY HIGH DEW POINTS, WE LEANED MIN TEMPS TOWARD THE HIGHER STAT GUIDANCE. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/... THE SHORT WAVE IS FORECAST TO HUG THE NEW JERSEY COAST DURING THE DAY ON THURSDAY, BUT THIS IS COINCIDENTAL WITH RELATIVELY LESS FORECAST INSTABILITY. ELSEWHERE, WE ARE NOT SEEING ANY FORECAST MID LEVEL QVEC CONVERGENCE OR SHORT WAVES AS WE HAD TODAY. SO WE ARE EXPECTING THE OVERALL COVERAGE TO BE LESS THAN TODAY AND THUS LOWER POPS. NOT SURE ABOUT THE WRF-NMMB SCENARIO OF AN EARLY START BEFORE A CAPPING COMES LATER IN THE DAY EAST. FOR NOW, WE FOLLOWED THE MORE TYPICAL DIURNAL RISE IN POPS DURING THE AFTERNOON. WITH SLIGHTLY MORE OF A MARINE INFLUENCE AROUND ON THURSDAY, OVERALL FORECAST INSTABILITY IS FORECAST TO BE SLIGHTLY LESS. REGARDLESS HIGH PRECIPITABLE WATER VALUES COUPLED WITH A STILL LAZY FLOW ALOFT WILL CAUSE SOME LOCALLY HEAVY RAIN TO OCCUR WITH ANY STRONGER THUNDERSTORMS. THAT AGAIN WOULD APPEAR TO BE THE THREAT OF THE DAY AS WIND FIELDS ARE FORECAST TO BE WEAK AND NOT MUCH OF A FORECAST DROP OF THETA E WITH HEIGHT FOR PULSERS. MAX TEMPS WERE BASED ON MODEL FORECAST 925MB TEMPS WHICH MEANT LITTLE ADJUSTMENT FROM ONGOING GRIDS AND FORECAST. && .LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/... THE OVERALL PATTERN REMAINS RATHER UNSETTLED THROUGH MUCH OF THE EXTENDED PERIOD, WITH DAILY CHANCES FOR SHOWERS/T-STORMS ACROSS ALL OR PART OF THE FORECAST AREA. WHILE WEAK SURFACE HIGH PRESSURE WILL EXTEND INTO OUR AREA FROM THURSDAY NIGHT INTO FRIDAY, THE GFS AND EURO SHOW A WEAK UPPER TROUGH AND A VORT MAX OR TWO PASSING OVERHEAD DURING THIS TIMEFRAME. THE CONVECTION LOOKS TO BE DIURNALLY DRIVEN, WITH BOTH MODELS INDICATING SUFFICIENT INSTABILITY. THUS, SHWRS WERE MAINTAINED FOR THE THURS NIGHT TO FRI AM TIMEFRAME, WITH T-STORMS FOR FRIDAY PM TO EVENING. FROM THERE, THE EURO AND GFS BOTH SHOW STRENGTHENING LOW PRESSURE ADVANCING NORTHEASTWARD ACROSS SOUTHERN CANADA, WITH ITS ASSOCIATED COLD FRONT LIFTING THROUGH THE GREAT LAKES AND NORTHEAST STATES. THERE ALSO APPEARS TO BE A CONSISTENT SIGNAL AMONG THE MODELS THAT THIS WEAK COLD FRONT MAY SLIDE SOUTHWARD INTO OUR FORECAST REGION BY LATE SATURDAY INTO EARLY SUNDAY. THIS ALONG WITH ANOTHER VORT MAX OR TWO PROGGED TO MOVE OVER THE AREA, WILL BRING ANOTHER CHANCE FOR SHOWERS/T-STORMS. THE EXACT DETAILS AND TIMING OF THESE FEATURES REMAIN A BIT UNCERTAIN, BUT WITH ENOUGH INSTABILITY AND A TRIGGER NEARBY, WE HAVE RETAINED POPS IN THE SATURDAY AFTERNOON AND SUNDAY PERIODS. THERE APPEARS TO BE DECENT MODEL AGREEMENT IN SHOWING THIS FRONTAL BOUNDARY LIFTING BACK NORTHWARD DURING MEMORIAL DAY. THE SPECIFICS REGARDING TIMING AND ANY UPPER AIR FEATURES THAT MAY HELP TO TRIGGER CONVECTION ARE A BIT UNCERTAIN AT THIS TIME, BUT WE THERE WILL BE ENOUGH MOISTURE AND INSTABILITY AROUND FOR SOME SHWR/T-STORM ACTIVITY, MOST LIKELY DURING THE MONDAY AFTERNOON TIMEFRAME. BEYOND MONDAY, MODEL DIFFERENCES INCREASE WITH REGARDS TO THE NEXT POTENTIAL SIGNIFICANT SYNOPTIC FEATURE ON THE HORIZON. THE GFS DEPICTS A RATHER ORGANIZED AREA OF LOW PRESSURE MOVING ACROSS THE NORTHERN GREAT LAKES, WITH ITS ASSOCIATED COLD FRONT ADVANCING THROUGH THE OHIO VALLEY AND APPROACHING OUR REGION BY TUESDAY NIGHT INTO WEDNESDAY. MEANWHILE, THE EURO DOES NOT REFLECT AS ORGANIZED OF A SYSTEM. WITH THIS UNCERTAINTY IN MIND, FEW CHANGES WERE MADE TO POPS IN THIS TIMEFRAME. INCREASING WARMTH AND HUMIDITY WILL BE FELT ACROSS THE REGION GOING THROUGH THE LONG TERM PERIOD. GFS AND EURO GUIDANCE HAS DEWPOINTS CLIMBING INTO THE UPPER 60S AND LOWER 70S BY SUNDAY AND MONDAY. TEMPERATURES ALSO LOOK TO BE THE WARMEST DURING THAT TIMEFRAME, WITH A FRONT LIFTING TO THE NORTH ACROSS THE REGION. MAX TEMPERATURES ARE EXPECTED TO REACH THE UPPER 80S, WITH SOME LOWER 90 DEGREE READINGS POSSIBLE. THE COMBINATION OF THESE HIGH TEMPERATURES AND DEWPOINTS MAY LEAD TO HEAT INDEX VALUES IN THE UPPER 90S FOR PORTIONS OF THE REGION, PERHAPS AROUND 100 DEGREES FOR URBAN AREAS. IN ADDITION, WITH AN UPPER RIDGE POSSIBLY LINGERING OVER THE REGION TUESDAY, THE ELEVATED TEMPERATURES AND DEWPOINTS MAY LAST INTO TUESDAY. FOR NOW, WE WILL HIGHLIGHT THIS CONCERN IN THE HWO, AND WE WILL CONTINUE TO MONITOR THIS POTENTIAL FOR HEAT OVER THE HOLIDAY WEEKEND INTO EARLY NEXT WEEK. && .AVIATION /20Z WEDNESDAY THROUGH MONDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. WE ARE EXPECTING SCATTERED CONVECTION TO CONTINUE TO AFFECT THE TERMINALS THIS AFTERNOON AND EVENING FROM KPHL AREA NORTHWESTWARD. THE STRATUS BANK ALONG THE SE NJ COAST IS HANGING TOUGH. IFR CONDITIONS ARE EXPECTED TO OCCUR AGAIN LATE TONIGHT AND THURSDAY MORNING. FOR THIS AFTERNOON, EXCLUDING KACY, WE ARE EXPECTING VFR CONDITIONS WITH LIGHT WINDS TO PREVAIL OUTSIDE OF CONVECTION. BEST CHANCES AND HIGHEST CONFIDENCE FOR CONVECTION ARE AIRPORTS AND TERMINALS NORTHWEST OF THE KPHL AND I95 CORRIDOR. AT KACY AN IFR STRATUS CIG IS EXPECTED TO MIX OUT AND DISSIPATE AS THE AFTERNOON PROGRESSES. WINDS SHOULD BE LIGHT MAINLY FROM THE SOUTHEAST. NO TRUE DISCERNIBLE SEA BREEZE FRONT IS EXPECTED. FOR THIS EVENING WE ARE FORECASTING CONVECTIVE COVERAGE TO DECREASE. THERE IS TOO LOW A CHANCE OF SHOWERS AFFECTING THE AREA FROM THE SOUTH LATE TO INCLUDE FOR NOW. WITH THE STRATUS CIG AS A SEEDING GROUND WE ARE EXPECTING A SPREADING OF IFR CONDITIONS THIS EVENING FROM THE COAST TO ALL AREAS OVERNIGHT. WE ARE BANKING ON IFR CONDITIONS BEING MORE CIG RELATED THAN VSBY RELATED. OVERALL CONFIDENCE IS AVERAGE. CONDITIONS SHOULD IMPROVE AGAIN TO VFR DURING THURSDAY MORNING. WE USED THE TIMING OF OCCURRENCE THIS MORNING IN THE SERN TERMINAL AREA (AROUND 14Z) ON THURSDAY AGAIN. WINDS SHOULD BE SLIGHTLY STRONGER FROM THE SOUTH OR SOUTHEAST THAN TODAY, BUT GENERALLY LESS THAN 10 KNOTS. OUTLOOK... THURSDAY NIGHT THROUGH FRIDAY NIGHT...MAINLY VFR CONDITIONS, ALTHOUGH THERE MAY BE SOME STRATUS OR FOG DURING THE OVERNIGHT TO EARLY MORNING THAT COULD LOWER CONDITIONS FOR A TIME TO IFR. DURING FRIDAY AFTERNOON, A FEW SHWRS/T-STORMS COULD ALSO LOWER CONDITIONS TO MVFR. SATURDAY THROUGH MONDAY...MAINLY VFR CONDITIONS ARE EXPECTED. MAINLY AFTERNOON TO EVENING SHWR/T-STORM ACTIVITY COULD LOWER CONDITIONS FOR A TIME. && .MARINE... WE ARE NOT EXPECTING SMALL CRAFT ADVISORY CONDITIONS TO OCCUR NEITHER TONIGHT NOR ON THURSDAY. WHILE THE ONSHORE FLOW IS EXPECTED TO BE SLIGHTLY STRONGER ON THURSDAY, SEAS SHOULD REMAIN BELOW 5 FEET. THE GREATEST MARINE CONCERN ONCE AGAIN COULD BE SOME DENSE FOG AS DEW POINT TEMPERATURES ARE AROUND THE WATER TEMPERATURES. OUTLOOK... WINDS AND SEAS FOR OUR WATERS ARE EXPECTED TO BE PRIMARILY BELOW SCA CRITERIA. HOWEVER, WITH AN ALMOST DAILY CHANCE OF SHOWERS OR THUNDERSTORMS, LOCALLY GUSTY WINDS AND REDUCED VISIBILITIES MAY BE POSSIBLE WITH THIS ACTIVITY. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...KLINE NEAR TERM...GIGI SHORT TERM...GIGI LONG TERM...KLINE AVIATION...GIGI/KLINE MARINE...GIGI/KLINE
Hazardous weather outlook, May 23, 4:09 PM EDT, 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 409 PM EDT WED MAY 23 2012 DEZ002-003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-016-020>023- 027-PAZ054-055-060>062-242015- KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-SUSSEX- WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-SALEM- OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-SOUTHEASTERN BURLINGTON-CARBON- MONROE-BERKS-LEHIGH-NORTHAMPTON- 409 PM EDT WED MAY 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. SHOWERS OR THUNDERSTORMS WITH HEAVY DOWNPOURS THAT COULD RESULT IN POOR-DRAINAGE FLOODING ARE POSSIBLE THIS EVENING, ESPECIALLY FOR INLAND AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ004-NJZ014-024>026-242015- DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN- 409 PM EDT WED MAY 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-242015- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 409 PM EDT WED MAY 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001-NJZ015-017>019-PAZ067>071-242015- NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CHESTER- MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 409 PM EDT WED MAY 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. SHOWERS OR THUNDERSTORMS WITH HEAVY DOWNPOURS THAT COULD RESULT IN POOR-DRAINAGE FLOODING ARE POSSIBLE THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HIGH TEMPERATURES AND HUMIDITY VALUES MAY LEAD TO HEAT INDEX VALUES IN THE UPPER 90S TO AROUND 100 DEGREES FOR URBAN AREAS DURING THE HOLIDAY WEEKEND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 23, 2:36 PM EDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
236 PM EDT WED MAY 23 2012
DEZ002-003-MDZ020-231930-
CAROLINE MD-INLAND SUSSEX DE-KENT DE-
236 PM EDT WED MAY 23 2012
...SCATTERED THUNDERSTORMS WITH HEAVY RAINFALL...
SCATTERED THUNDERSTORMS WITH HEAVY RAINFALL WILL CONTINUE TO AFFECT
PARTS OF NORTHERN SUSSEX COUNTY...SOUTHWESTERN KENT COUNTY AND
NORTHERN CAROLINE COUNTY THIS AFTERNOON. AT 230 PM...THE HEAVIEST OF
THE RAIN WAS FALLING FROM AROUND GOLDSBORO IN MARYLAND TO NEAR
GREENWOOD IN DELAWARE.
RAINFALL OF A HALF INCH TO AN INCH IS POSSIBLE WITH LOCALLY HIGHER
AMOUNTS. THE HEAVY RAIN MAY CAUSE FLOODING ON ROADWAYS AND IN AREAS
OF POOR DRAINAGE.
THE THUNDERSTORMS WILL BE ACCOMPANIED BY DANGEROUS CLOUD TO GROUND
LIGHTNING. IF YOU OBSERVE THREATENING WEATHER...SEEK SHELTER AT ONCE.
LAT...LON 3901 7591 3903 7588 3906 7587 3908 7584
3909 7584 3912 7582 3914 7575 3919 7575
3922 7573 3898 7531 3875 7549
IOVINOSpecial weather statement, May 23, 2:58 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
258 PM EDT WED MAY 23 2012
NJZ009-010-015-232000-
HUNTERDON NJ-MERCER NJ-SOMERSET NJ-
258 PM EDT WED MAY 23 2012
...SCATTERED THUNDERSTORMS WITH HEAVY RAINFALL...
SCATTERED THUNDERSTORMS WITH HEAVY RAINFALL WILL CONTINUE TO AFFECT
PARTS OF SOMERSET COUNTY...MERCER COUNTY AND HUNTERDON COUNTY THIS
AFTERNOON. AT 300 PM...THE HEAVIEST OF THE RAIN WAS FALLING AROUND
HOPEWELL AND MONTGOMERY TOWNSHIP.
RAINFALL OF A HALF INCH TO AN INCH IS POSSIBLE WITH LOCALLY HIGHER
AMOUNTS. THE HEAVY RAIN MAY CAUSE FLOODING ON ROADWAYS AND IN AREAS
OF POOR DRAINAGE.
THE THUNDERSTORMS WILL BE ACCOMPANIED BY DANGEROUS CLOUD TO GROUND
LIGHTNING. IF YOU OBSERVE THREATENING WEATHER...SEEK SHELTER AT ONCE.
LAT...LON 4050 7446 4044 7453 4042 7459 4039 7459
4036 7463 4034 7463 4022 7476 4046 7504
4072 7465 4059 7450 4056 7453
IOVINOSpecial weather statement, May 23, 3:07 PM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
307 PM EDT WED MAY 23 2012
PAZ054-055-060>062-232100-
BERKS PA-CARBON PA-LEHIGH PA-MONROE PA-NORTHAMPTON PA-
307 PM EDT WED MAY 23 2012
...SCATTERED THUNDERSTORMS WITH HEAVY RAINFALL...
SCATTERED THUNDERSTORMS WITH HEAVY RAINFALL WILL CONTINUE TO AFFECT
PARTS OF BERKS COUNTY...THE LEHIGH VALLEY AND THE POCONOS THIS
AFTERNOON. AT 300 PM...THE HEAVIEST OF THE RAIN WAS FALLING IN
NORTHWESTERN BERKS COUNTY AND AROUND JIM THORPE IN CARBON COUNTY.
RAINFALL OF A HALF INCH TO AN INCH IS POSSIBLE WITH LOCALLY HIGHER
AMOUNTS. THE HEAVY RAIN MAY CAUSE FLOODING ON ROADWAYS AND IN AREAS
OF POOR DRAINAGE.
THE THUNDERSTORMS WILL BE ACCOMPANIED BY DANGEROUS CLOUD TO GROUND
LIGHTNING. IF YOU OBSERVE THREATENING WEATHER...SEEK SHELTER AT ONCE.
LAT...LON 4115 7516 4109 7497 4099 7513 4086 7505
4075 7519 4060 7520 4042 7548 4044 7553
4025 7569 4014 7587 4049 7643 4057 7602
4064 7599 4074 7577 4091 7599 4100 7574
4109 7577 4113 7564 4122 7554 4125 7513
IOVINOSpecial weather statement, May 23, 3:42 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
342 PM EDT WED MAY 23 2012
DEZ002-003-MDZ012-015-019-020-232045-
CAROLINE MD-INLAND SUSSEX DE-KENT DE-KENT MD-QUEEN ANNE'S MD-
TALBOT MD-
342 PM EDT WED MAY 23 2012
...SCATTERED THUNDERSTORMS WITH HEAVY RAINFALL...
SCATTERED THUNDERSTORMS WITH HEAVY RAINFALL WILL CONTINUE TO AFFECT
PARTS OF THE MARYLAND COUNTIES OF TALBOT...CAROLINE...QUEEN ANNE'S
AND KENT...AS WELL AS SOUTHWESTERN KENT COUNTY AND NORTHWESTERN
SUSSEX COUNTY IN DELAWARE THIS AFTERNOON. AT 330 PM...THE HEAVIEST
OF THE RAIN WAS FALLING IN NORTHWESTERN SUSSEX COUNTY AND SOUTHERN
CAROLINE COUNTY.
RAINFALL OF A HALF INCH TO AN INCH IS POSSIBLE WITH LOCALLY HIGHER
AMOUNTS. THE HEAVY RAIN MAY CAUSE FLOODING ON ROADWAYS AND IN AREAS
OF POOR DRAINAGE.
THE THUNDERSTORMS WILL BE ACCOMPANIED BY DANGEROUS CLOUD TO GROUND
LIGHTNING. IF YOU OBSERVE THREATENING WEATHER...SEEK SHELTER AT ONCE.
LAT...LON 3882 7632 3887 7626 3881 7621 3882 7620
3893 7622 3890 7632 3885 7633 3889 7638
3904 7632 3899 7627 3900 7618 3903 7625
3913 7626 3935 7577 3886 7531 3857 7570
3865 7572 3870 7584 3867 7594 3857 7604
IOVINO/DIDOMIZIOSpecial weather statement, May 23, 3:58 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
358 PM EDT WED MAY 23 2012
NJZ001-007>009-232200-
HUNTERDON NJ-MORRIS NJ-SUSSEX NJ-WARREN NJ-
358 PM EDT WED MAY 23 2012
...SCATTERED THUNDERSTORMS WITH HEAVY RAINFALL...
SCATTERED THUNDERSTORMS WITH HEAVY RAINFALL WILL CONTINUE TO AFFECT
PARTS OF HUNTERDON COUNTY...MORRIS COUNTY...WARREN COUNTY AND SUSSEX
COUNTY. AT 355 PM...THE HEAVIEST OF THE RAIN WAS FALLING AROUND
CALIFON AND LONG VALLEY.
RAINFALL OF A HALF INCH TO AN INCH IS POSSIBLE WITH LOCALLY HIGHER
AMOUNTS. THE HEAVY RAIN MAY CAUSE FLOODING ON ROADWAYS AND IN AREAS
OF POOR DRAINAGE.
THE THUNDERSTORMS WILL BE ACCOMPANIED BY DANGEROUS CLOUD TO GROUND
LIGHTNING. IF YOU OBSERVE THREATENING WEATHER...SEEK SHELTER AT ONCE.
LAT...LON 4117 7440 4105 7449 4101 7430 4090 7427
4090 7433 4082 7432 4070 7452 4076 7456
4072 7472 4059 7472 4046 7496 4077 7515
4078 7515 4077 7515 4086 7505 4097 7514
4108 7497 4109 7499 4132 7480 4136 7469
IOVINO/DIDOMIZIOSpecial weather statement, May 23, 4:40 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
440 PM EDT WED MAY 23 2012
DEZ002-003-MDZ012-015-019-020-232230-
CAROLINE MD-INLAND SUSSEX DE-KENT DE-KENT MD-QUEEN ANNE'S MD-
TALBOT MD-
440 PM EDT WED MAY 23 2012
...SCATTERED THUNDERSTORMS WITH HEAVY RAINFALL...
SCATTERED THUNDERSTORMS WITH HEAVY RAINFALL WILL CONTINUE TO AFFECT
PARTS OF THE MARYLAND COUNTIES OF TALBOT...CAROLINE...QUEEN ANNE'S
AND KENT...AS WELL AS SOUTHWESTERN KENT COUNTY AND NORTHWESTERN
SUSSEX COUNTY IN DELAWARE INTO THE EARLY EVENING. AT 430 PM...THE
HEAVIEST OF THE RAIN WAS FALLING FROM NEAR QUEENSTOWN...EASTON AND
OXFORD IN MARYLAND TO NEAR BRIDGEVILLE IN DELAWARE.
RAINFALL OF A HALF INCH TO AN INCH IS POSSIBLE WITH LOCALLY HIGHER
AMOUNTS. THE HEAVY RAIN MAY CAUSE FLOODING ON ROADWAYS AND IN AREAS
OF POOR DRAINAGE.
THE THUNDERSTORMS WILL BE ACCOMPANIED BY DANGEROUS CLOUD TO GROUND
LIGHTNING. IF YOU OBSERVE THREATENING WEATHER...SEEK SHELTER AT ONCE.
LAT...LON 3868 7623 3887 7626 3884 7625 3881 7621
3889 7621 3894 7624 3890 7626 3899 7627
3901 7618 3903 7625 3917 7629 3936 7614
3938 7577 3864 7551 3860 7571 3868 7576
3870 7584 3867 7594 3857 7604
IOVINO/DIDOMIZIOThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 2:06 PM EDT | Special Weather Statement | PHI | Morris, Sussex | 54 min |
| May 23, 2:58 PM EDT | Special Weather Statement | PHI | Mercer, Somerset | 62 min |
| May 23, 3:58 PM EDT | Special Weather Statement | PHI | Hunterdon, Morris, Sussex, Warren | 2 hr |
| May 22, 8:41 PM EDT | Special Weather Statement | PHI | Carbon, Lehigh | 64 min |
| May 22, 8:45 PM EDT | Areal Flood Advisory | PHI | Carbon, Lehigh | 55 min |
| May 23, 3:07 PM EDT | Special Weather Statement | PHI | Berks, Carbon, Lehigh, Monroe, Northampton | 113 min |
| May 23, 4:52 PM EDT | Special Weather Statement | PHI | Berks, Lehigh, Northampton | 113 min |
| May 23, 5:55 PM EDT | Special Weather Statement | PHI | Montgomery | 65 min |
| May 23, 6:41 PM EDT | Special Weather Statement | PHI | Berks, Lehigh, Montgomery | 94 min |
| May 23, 2:36 PM EDT | Special Weather Statement | PHI | Kent | 54 min |
| May 23, 3:42 PM EDT | Special Weather Statement | PHI | Caroline, Queen Anne's, Talbot | 63 min |
Nearby
Special Weather Statements in Maryland, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.